Alert archive / Texas / High Wind Watches in 2011

High Wind Watch 1, NWS Amarillo, TX

February 25, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind watch at Feb 25, 2011, 3:45 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 27, 2011, 10:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 3:45 AM CST (09:45 UTC)
In effect from
Feb 27, 2011, 10:00 AM CST
Expired
Feb 26, 2011, 3:54 PM CST
In force
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1996 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WWUS74 KAMA 250945
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
345 AM CST FRI FEB 25 2011

OKZ001>003-TXZ001>020-252200-
/O.NEW.KAMA.HW.A.0001.110227T1600Z-110228T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
345 AM CST FRI FEB 25 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: SOUTHWESTERLY WINDS WILL INCREASE ACROSS ALL OF THE TEXAS
  AND OKLAHOMA PANHANDLES BY LATE MORNING SUNDAY AND THEN DIMINISH
  SUNDAY EVENING AFTER 6 PM.

* WINDS: SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS TO
  BETWEEN 50 AND 60 MPH WILL BE POSSIBLE.

* IMPACTS: HIGH PROFILE VEHICLES WILL BE VULNERABLE TO THE STRONG AND
  GUSTY WINDS ON ALL ROADS AND HIGHWAYS. AREAS OF BLOWING DUST WILL
  CAUSE REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SCHNEIDER
4 follow-up statements
251 
WWUS74 KAMA 252113
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CST FRI FEB 25 2011

OKZ001>003-TXZ001>020-260515-
/O.CON.KAMA.HW.A.0001.110227T1600Z-110228T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
313 PM CST FRI FEB 25 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: SOUTHWESTERLY WINDS WILL INCREASE ACROSS ALL OF THE TEXAS
  AND OKLAHOMA PANHANDLES BY LATE SUNDAY MORNING AND THEN DIMINISH
  SUNDAY EVENING AFTER 7 PM.

* WINDS: SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 45 MPH WITH WIND
  GUSTS OVER 60 MPH WILL BE POSSIBLE.

* IMPACTS: HIGH PROFILE VEHICLES WILL BE VULNERABLE TO THE STRONG AND
  GUSTY WINDS ON ALL ROADS AND HIGHWAYS. OBJECTS NOT SECURED PROPERLY
  MAY BE EASILY BLOWN AROUND. ALSO...AREAS OF BLOWING DUST WILL
  CAUSE REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JACKSON/KB
274 
WWUS74 KAMA 260454
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1054 PM CST FRI FEB 25 2011

OKZ001>003-TXZ001>020-261300-
/O.CON.KAMA.HW.A.0001.110227T1600Z-110228T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1054 PM CST FRI FEB 25 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

* TIMING: SOUTHWESTERLY WINDS WILL INCREASE ACROSS ALL OF THE 
  TEXAS AND OKLAHOMA PANHANDLES BY LATE SUNDAY MORNING AND THEN 
  DIMINISH SUNDAY EVENING AFTER 7 PM. 

* WINDS: SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 45 MPH WITH WIND 
  GUSTS OVER 60 MPH WILL BE POSSIBLE. 

* IMPACTS: HIGH PROFILE VEHICLES WILL BE VULNERABLE TO THE 
  STRONG AND GUSTY WINDS ON ALL ROADS AND HIGHWAYS. OBJECTS NOT 
  SECURED PROPERLY MAY BE EASILY BLOWN AROUND. ALSO...AREAS OF 
  BLOWING DUST WILL CAUSE REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

GOEHRING
974 
WWUS74 KAMA 261001
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
401 AM CST SAT FEB 26 2011

OKZ001>003-TXZ001>020-262215-
/O.CON.KAMA.HW.A.0001.110227T1600Z-110228T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
401 AM CST SAT FEB 26 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR THE TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: SOUTHWESTERLY WINDS WILL INCREASE ACROSS ALL OF THE 
  TEXAS AND OKLAHOMA PANHANDLES BY LATE SUNDAY MORNING AND THEN 
  DIMINISH LATE SUNDAY EVENING. 

* WINDS: SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 45 MPH WITH WIND 
  GUSTS NEAR 60 MPH WILL BE POSSIBLE. 

* IMPACTS: HIGH PROFILE VEHICLES WILL BE VULNERABLE TO THE STRONG AND
  GUSTY WINDS ON ALL ROADS AND HIGHWAYS. OUTDOOR OBJECTS...INCLUDING
  TRAMPOLINES AND FURNITURE...THAT IS NOT SECURED PROPERLY MAY BE
  EASILY BLOWN AROUND. ALSO...PATCHY BLOWING DUST MAY LEAD TO
  REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JOHNSON
487 
WWUS74 KAMA 262154
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CST SAT FEB 26 2011

TXZ011>013-016>018-271030-
/O.UPG.KAMA.HW.A.0001.110227T1600Z-110228T0100Z/
/O.NEW.KAMA.HW.W.0001.110227T1600Z-110228T0200Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
354 PM CST SAT FEB 26 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CST SUNDAY FOR THE
SOUTHWESTERN TEXAS PANHANDLE. THE HIGH WIND WATCH IS NO LONGER IN 
EFFECT.

* TIMING: SOUTHWESTERLY WINDS WILL INCREASE ACROSS ALL OF THE TEXAS
  AND OKLAHOMA PANHANDLES BY LATE SUNDAY MORNING AND THEN DIMINISH
  SUNDAY EVENING.

* WINDS: SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 45 MPH WITH WIND 
  GUSTS NEAR 60 MPH WILL BE POSSIBLE. 

* IMPACTS: HIGH PROFILE VEHICLES WILL BE VULNERABLE TO THE STRONG AND
  GUSTY WINDS ON ALL ROADS AND HIGHWAYS. OUTDOOR OBJECTS...INCLUDING
  TRAMPOLINES AND FURNITURE...THAT IS NOT SECURED PROPERLY MAY BE
  EASILY BLOWN AROUND. ALSO...PATCHY BLOWING DUST MAY LEAD TO REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001>003-TXZ001>010-014-015-019-020-271030-
/O.UPG.KAMA.HW.A.0001.110227T1600Z-110228T0100Z/
/O.NEW.KAMA.WI.Y.0001.110227T1600Z-110228T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
354 PM CST SAT FEB 26 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CST SUNDAY FOR
THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHWESTERN TEXAS PANHANDLE. 
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING: SOUTHWESTERLY WINDS WILL INCREASE ACROSS ALL OF THE TEXAS
  AND OKLAHOMA PANHANDLES BY LATE SUNDAY MORNING AND THEN DIMINISH SUNDAY
  EVENING.

* WINDS: SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH WIND
  GUSTS NEAR 55 MPH WILL BE POSSIBLE.

* IMPACTS: HIGH PROFILE VEHICLES WILL BE VULNERABLE TO THE STRONG AND
  GUSTY WINDS ON ALL ROADS AND HIGHWAYS. OUTDOOR OBJECTS...INCLUDING
  TRAMPOLINES AND FURNITURE...THAT IS NOT SECURED PROPERLY MAY BE
  EASILY BLOWN AROUND. ALSO...PATCHY BLOWING DUST MAY LEAD TO REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JACKSON/MBS

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Feb 24, 11:48 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 24, 11:48 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CST THU FEB 24 2011

.AVIATION...
06 UTC TAFS...AREA OF STRATUS CONTINUES TO HANG ON ACROSS PORTIONS OF
THE OK PANHANDLE AND THE NORTHEAST TX PANHANDLE...WITH CIGS AROUND
1500 AGL. EXPECT MVFR CIGS AT KGUY THROUGH 14 UTC...WITH CIGS
IMPROVING TO VFR DURING THE REMAINDER OF THE FORECAST. VFR
CONDITIONS ARE EXPECTED AT KAMA/KDHT THROUGHOUT THE TAF FORECAST
PERIOD. WINDS HAVE DIMINISHED BELOW 10 KTS AND ARE EXPECTED TO VEER
AROUND TO THE SOUTHEAST FRIDAY MORNING. A SURFACE LEE SIDE TROUGH
WILL STRENGTHEN ACROSS EASTERN NM/CO...TIGHTENING THE PRESSURE
GRADIENT ACROSS THE AREA. SHOULD SEE WINDS INCREASE TO AROUND 15 TO
20 KTS AT THE TERMINALS BY 17-18 UTC.

CLK

&&

.PREV DISCUSSION... /ISSUED 558 PM CST THU FEB 24 2011/

AVIATION...
00 UTC TAFS...UPPER TROUGH OVER THE CENTRAL PLAINS WILL CONTINUE TO
SLIDE TO THE EAST TONIGHT. AREA OF WRAP AROUND STRATUS WILL CONTINUE
ACROSS THE OK PANHANDLE AND THE NORTHEAST TX PANHANDLE...WITH MVFR
CIGS AT KGUY. WINDS WILL DIMINISH TO BELOW 10 KTS AND VEER AROUND TO
THE EAST-SOUTHEAST THIS EVENING AND THIS LIGHT UPSLOPE FLOW WILL
ALLOW THE STRATUS TO EXPAND ACROSS THE AREA. HAVE CONTINUED MVFR CIGS
AT KGUY UNTIL 14 UTC FRIDAY FOR THIS REASON. INCREASING LOW LEVEL
MOISTURE OVERNIGHT CAN RESULT IN AREAS OF LIGHT FOG AS WELL...BUT FOR
NOW HAVE KEPT MENTION OF BR OUT OF THE KGUY TAF AS NOT CONFIDENT
ENOUGH TO INCLUDE IT AS A PREVAILING CONDITION.

ELSEWHERE...A COLD FRONT HAS PUSH INTO THE FAR SOUTHERN TX
PANHANDLE...LEAVING GUSTY NORTHERLY WINDS IN ITS WAKE. WINDS WILL
DIMINISH SHORTLY AFTER SUNSET BEFORE VEERING TO THE SOUTHEAST BY
MORNING. SURFACE LEE SIDE TROUGH WILL STRENGTHEN ACROSS EASTERN CO/NM
SO WILL SEE WINDS VEER TO THE SOUTHWEST BY THE AFTERNOON. SHOULD SEE
SPEEDS INCREASE TO AROUND 15 TO 20 KTS WITH GUSTS UP TO 25 KTS. VFR
CONDITIONS ARE EXPECTED AT ALL THREE TERMINALS FRIDAY WITH ONLY A BKN
CI DECK EXPECTED.

CLK

PREV DISCUSSION... /ISSUED 445 PM CST THU FEB 24 2011/

DISCUSSION...
MAIN FORECAST CONCERNS ARE LOW CLOUDS/FOG TONIGHT...THEN
TEMPERATURES...WINDS...AND FIRE WEATHER ISSUES FRIDAY THROUGH THE
WEEKEND.

STRATUS CONTINUES TO LINGER OVER THE NORTHEAST CWA LATE THIS
AFTERNOON...WHICH HAS KEPT TEMPS IN THE LOWER TO MID 30S THROUGH THE
DAY. A ROUGHLY 30 DEGREE TEMPERATURE GRADIENT STRETCHES SOUTHWEST
ACROSS THE CWA THANKS TO COLD FRONT WHICH EXTENDED ESE FROM NEAR KHRX
TO SOUTH OF KCDS LATE THIS AFTERNOON...ALONG WITH FULL INSOLATION TO
THE SOUTHWEST. WATER VAPOR IMAGERY SHOWED MIDLEVEL SHORTWAVE PUSHING
EAST AWAY FROM THE PANHANDLES ACROSS KS/OK.

MAIN ISSUE FOR TONIGHT IS EVOLUTION OF STRATUS AND FOG CURRENTLY OVER
THE NORTHEAST CWA. WINDS WILL GRADUALLY VEER AROUND TO THE EAST
OVERNIGHT. THIS WEAK UPSLOPE FLOW SHOULD HELP STRATUS BUILD WEST AND
SOUTH TONIGHT AS NOCTURNAL COOLING HELPS TO MOISTEN THE BOUNDARY
LAYER AFTER DARK...WITH SOME MOISTURE ADVECTION FROM THE LOW STRATUS
DECK ALSO AIDING EXPANSION OF STRATUS/FOG. HAVE THUS INCREASED CLOUDS
FROM NORTHEAST TO SOUTHWEST OVERNIGHT AND INSERTED FOG MENTION INTO
THE GRIDS.

LEE CYCLOGENESIS WILL PRODUCE SURFACE LOW PRESSURE OVER SOUTHEAST
CO/NORTHEAST NM ON FRIDAY BENEATH AN INCREASING ZONAL FLOW ALOFT.
CYCLONIC FLOW AROUND THE LOW WILL HELP TO DRAW THE FRONT BACK
NORTHEAST AS A WARM FRONT. ANOTHER STRONG TEMPERATURE GRADIENT
EXPECTED WITH THE FRONT CUTTING WNW TO ESE ACROSS THE CWA...AND HAVE
AIMED HIGHS IN THE LOWER 40S NORTHEAST TO MID 60S SOUTHWEST.

THE COLD FRONT WILL REMAIN DRAPED ACROSS THE AREA FRIDAY
NIGHT...SEEPING BACK A LITTLE FARTHER SOUTH OVERNIGHT. SURFACE LOW
PRESSURE WILL INTENSIFY OVER SOUTHEAST CO/NORTHEAST NM SATURDAY AS
THE FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY...WHICH WILL PROVIDE FOR
A STRONGER NORTHEAST SURGE OF THE WARM FRONT. STILL SOME UNCERTAINTY
AS TO JUST HOW FAR NORTHEAST THE FRONT WILL MAKE IT...AND HAVE SIDED
MORE WITH THE NAM/ECMWF VERSUS THE MORE AGGRESSIVE GFS...KEEPING THE
NORTHEAST CWA ON THE COOLER SIDE. SOUTH OF THE FRONT...HIGHS WILL
CLIMB BACK INTO THE LOWER TO MID 70S AS BREEZY SOUTHWEST WINDS
DEVELOP THANKS TO THE ENHANCED GRADIENT SOUTH OF THE SURFACE LOW AND
DOWNWARD MOMENTUM TRANSFER OF STRONGER WINDS ALOFT.

AN INTENSE MID TO UPPER LEVEL LOW WILL LIFT EAST OUT OF THE DESERT
SOUTHWEST ACROSS THE SOUTHERN ROCKIES AND INTO THE WESTERN PANHANDLES
ON SUNDAY. THE PANHANDLES WILL BE DRY SLOTTED BY THIS SYSTEM ON
SUNDAY...THUS NO PRECIP IS EXPECTED. ALSO NOT EXPECTING ANY PRECIP ON
THE BACKSIDE OF THE SYSTEM SUNDAY NIGHT DUE TO VERY DRY AIR REMAINING
IN PLACE AT LOW LEVELS. THE BIG IMPACT FROM THIS SYSTEM FOR THE
PANHANDLES WILL BE VERY STRONG SOUTHWEST WINDS. IMPRESSIVE SIGNATURES
FOR A WIND EVENT SHOWING UP WITH THIS SYSTEM. STRONG SURFACE LOW
PRESSURE WILL DEEPEN OVER SOUTHEAST CO/SOUTHWEST KS AHEAD OF THE
MID/UPPER LEVEL SYSTEM...PROVIDING AN ENHANCED SURFACE PRESSURE
GRADIENT OVER THE AREA. COLD AIR ADVECTION ALOFT AND DRY AIR IN PLACE
WILL PRODUCE VERY STEEP LOW TO MID-LEVEL LAPSE RATES AND RESULTANT
DEEP MIXING. MODELS SHOW MIXING TO AT LEAST 650-600MB AND POSSIBLY
EVEN HIGHER. THIS DEEP MIXING WILL TAP INTO A VERY STRONG MID-LEVEL
JET ROUNDING THE BASE OF THE LOW. MODELS SHOW WIND SPEEDS OF 40 KTS
ACROSS THE NORTHWEST TO NEAR 80 KTS ACROSS THE FAR SOUTHERN CWA IN
THE 700-600MB LAYER...WITH A 110-120KT 500MB JET BRUSHING THE
SOUTHERN CWA. THUS VERY IMPRESSIVE DOWNWARD MOMENTUM TRANSFER
EXPECTED WITH A WIND ADVISORY AND POSSIBLY EVEN A HIGH WIND WARNING
EVENTUALLY NEEDED FOR SUNDAY. HAVE INCREASED SUSTAINED WINDS SOLIDLY
INTO THE 25-40 MPH RANGE /WITH THE WEAKEST SPEEDS IN THE NORTHWEST/.
WILL SEE GUSTS OVER 50 MPH AND POSSIBLY OVER 60 MPH. TEMPERATURES
WILL COOL SOME ON SUNDAY DUE TO COLD AIR ADVECTION/HEIGHT FALLS ALOFT
WITH THE SYSTEM MOVING IN. THE H85 THERMAL RIDGE WILL EXTEND
NORTHWARD INTO THE PANHANDLES DURING THE MORNING HOURS...BUT THEN
SHIFT EASTWARD DURING THE AFTERNOON AS THE LOW MOVES IN. THIS WILL
KEEP THE COOLER TEMPS IN THE WEST WITH WARMEST READINGS IN THE
SOUTHEAST.

A COLD FRONT WILL PUSH THROUGH SUNDAY NIGHT ON THE BACKSIDE OF THE
SYSTEM. A LITTLE COOLER CONDITIONS TO RESULT MONDAY IN ITS WAKE.
TEMPS WILL THEN QUICKLY BEGIN TO WARM BACK UP TUESDAY UNDER A ZONAL
FLOW/WEAK RIDGING ALOFT...WHICH WILL INDUCE LEE TROUGHING AND
RESULTANT SOUTHWEST WINDS. WARM AND DRY CONDITIONS TO CONTINUE
WEDNESDAY AND THURSDAY UNDER A PERSISTENT ZONAL FLOW ALOFT.

KB

FIRE WEATHER...
A COLD FRONT CURRENTLY EXTENDING EAST SOUTHEAST ACROSS THE SOUTHERN
TEXAS PANHANDLE WILL LIFT BACK NORTH THROUGH PORTIONS OF THE TEXAS
PANHANDLE ON FRIDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE
POSSIBLE OVER THE WESTERN TEXAS PANHANDLE AS RELATIVE HUMIDITIES FALL
TO NEAR 15 TO 20 PERCENT...AND SOUTHWEST WINDS INCREASE TO 15 TO 25
MPH WITH SOME HIGHER GUSTS. CONDITIONS WILL NEAR CRITICAL CONDITIONS
ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE FRIDAY AFTERNOON. THE FRONT
WILL REMAIN DRAPED ACROSS THE AREA FRIDAY NIGHT...BEFORE MAKING A
STRONGER SURGE TO THE NORTHEAST ON SATURDAY. A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR THE WESTERN OKLAHOMA PANHANDLE AND WESTERN AND
CENTRAL TEXAS PANHANDLE...WHERE CRITICAL FIRE WEATHER CONDITIONS WILL
BE POSSIBLE AS RELATIVE HUMIDITIES FALL TO 7 TO 15 PERCENT AND
SOUTHWEST WINDS REACH SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS.
ELEVATED CONDITIONS WILL BE POSSIBLE SURROUNDING THIS AREA OVER ALL
BUT THE EASTERN OKLAHOMA PANHANDLE WHERE RELATIVE HUMIDITIES WILL
REMAIN HIGHER.

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF THE PANHANDLES ON
SUNDAY. VERY STRONG SOUTHWEST WINDS WILL OVERSPREAD THE
AREA...REACHING SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS OVER 50
MPH. RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT...COMBINING
WITH DRY FUELS AND THE VERY STRONG WINDS TO CREATE WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA. SUNDAY HAS THE
POTENTIAL TO BE A HIGH END CRITICAL FIRE WEATHER DAY DUE TO THE VERY
STRONG WINDS ANTICIPATED. A COLD FRONT WILL MOVE THROUGH SUNDAY
NIGHT...LEADING TO COOLER TEMPERATURES...SLIGHTLY HIGHER RELATIVE
HUMIDITY VALUES...AND WEAKER WINDS ON MONDAY. FIRE WEATHER CONCERNS
THEN MAY RETURN BY TUESDAY INTO MID NEXT WEEK AS TEMPERATURES WARM
BACK UP AND SOUTHWEST WINDS INCREASE.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
     MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: CIMARRON.

&&

05/15
Hazardous weather outlook, Feb 24, 6:12 PM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CST THU FEB 24 2011

OKZ001>003-TXZ001>020-251200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
612 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED TO PERHAPS CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE ACROSS THE WESTERN AND CENTRAL TEXAS PANHANDLE ON FRIDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY AND SUNDAY. FIRE WEATHER
WATCHES ARE IN EFFECT FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA
PANHANDLES SATURDAY AND FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES
SUNDAY.

IN ADDITION...WIDESPREAD WINDY CONDITIONS WITH WINDS 25 TO 40 MPH
WITH POSSIBLE GUSTS OVER 50 MPH CAN BE EXPECTED ON SUNDAY. WIND
ADVISORIES AND OR HIGH WIND WATCHES AND WARNINGS MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH
SUNDAY.

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:46 PM CSTRed Flag WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more27 hr

Nearby

High Wind Watches in Texas, 2011High Wind Watches in Oklahoma, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.